Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Uniform tree lattices

Authors: Hyman Bass and Ravi Kulkarni
Journal: J. Amer. Math. Soc. 3 (1990), 843-902
MSC: Primary 20E08; Secondary 05C25, 20F32, 22E40
MathSciNet review: 1065928
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [AB] R. Alperin and H. Bass, Length functions of group actions on $ \Lambda $-trees, in Combinatorial Group Theory and Topology, Ann. of Math. Stud., no. 111, Princeton Univ. Press, Princeton, NJ, 1987, pp. 265-378. MR 895622 (89c:20057)
  • [B] H. Bass, Covering theory for graphs of groups, J. Pure Appl. Algebra, submitted. MR 1239551 (94j:20028)
  • [B2] -, Group actions on non-archimedean trees, Proc. MSRI Conf. on Arboreal Group Theory, 1988.
  • [BMS] H. Bass, J. Milnor, and J.-P. Serre, Solution of the congruence subgroup problem for $ S{L_n}\quad (n \geq 3)$ and $ S{p_{2n}}\quad (n \geq 2)$, Inst. Hautes Études Sci. Publ. Math. 33 (1967), 59-137. MR 0244257 (39:5574)
  • [Bo] A. Borel, Commensurability classes and volumes of hyperbolic $ 3$-manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 8 (1981), 1-33. MR 616899 (82j:22008)
  • [BT] F. Bruhat and J. Tits, Groupes algébriques simples sur un corps local, Proc. Conf. on Local Fields (T. A. Springer, ed.), Springer-Verlag, Driebergen, 1967, pp. 23-36. MR 0230838 (37:6396)
  • [D] J. Dieudonné, Treatise on analysis, vol. II, Academic Press, New York, 1976. MR 0530406 (58:26627)
  • [F] P. Fan, Amalgams of prime index, J. Algebra 98 (1986), 375-421. MR 826134 (87d:20056)
  • [Dj] D. Djokovic, A class of finite group amalgams, Proc. Amer. Math. Soc. 80 (1980), 22-26. MR 574502 (81g:20061)
  • [Go] D. M. Goldschmidt, Automorphisms of trivalent graphs, Ann. of Math. (2) 111 (1980), 377-406. MR 569075 (82a:05052)
  • [Im] W. Imrich, Subgroup theorems and graphs, Combinatorial Mathematics V, Lecture Notes in Math., vol. 622, Springer-Verlag, Berlin and New York, 1977. MR 0463016 (57:2980)
  • [K] R. Kulkarni, Lattices on trees, automorphisms of graphs, free groups, surfaces, preprint, CUNY, 1988.
  • [L] F. T. Leighton, Finite common coverings of graphs, J. Combin. Theory Ser. B 33 (1982), 231-238. MR 693362 (85a:05068)
  • [Lub] A. Lubotzky, Trees and discrete subgroups of Lie groups over local fields, Bull. Amer. Math. Soc. (N.S.) 20 (1988), 27-31. MR 945301 (89g:22016)
  • [Rag] M. S. Raghunathan, Discrete subgroups of Lie groups, Ergebnisse der Math., vol. 68, Springer-Verlag, 1972. MR 0507234 (58:22394a)
  • [S] J.-P. Serre, Trees, Springer-Verlag, New York, 1980. MR 607504 (82c:20083)
  • [S2] -, Cohomologie des groupes discrets, Ann. of Math. Stud., no. 70, Princeton Univ. Press, Princeton, NJ, 1971, pp. 71-169. MR 0385006 (52:5876)
  • [St] J. Stallings, Topology of finite graphs, Invent. Math. 71 (1983), 551-565. MR 695906 (85m:05037a)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 20E08, 05C25, 20F32, 22E40

Retrieve articles in all journals with MSC: 20E08, 05C25, 20F32, 22E40

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society